MAUDE Adverse Event Report: CORDIS US. CORP SABER 8MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER 8MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the saber 8mm 4cm balloon ruptured at 8 atm during the initial inflation.The device was removed intact from the patient.The saber was replaced with a non-cordis 8mm 4cm balloon catheter and a smart stent was implanted.The procedure was completed.There was no reported injury to the patient.The lesion was the iliac artery.An ipsilateral approach was made.An unknown.018 guidewire crossed the lesion, and the saber pta was used as pre dilation.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepper per the ifu and was prepped normally.The device was able to maintain negative pressure.There was no resistance/friction while inserting the device through the rotating hemostatic valve.There was no difficulty crossing the lesion.The lesion was noted to have sever calcification.The vessel had moderate tortuosity.The device did not have any difficulty while advancing towards the lesion through the vessel.The lesion was noted to have a 90% stenosis.The device was not being used to treat a chronic total occlusion (cto).The balloon did not rupture while in a stent.The device was never in an acute bend and was not kinked during use.The inflation device was fille wit 1:1 contrast/saline ratio.The same inflation device was used successfully with other device during the case.The device was discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6 as reported, the saber 8mm 4cm balloon ruptured at eight atm during the initial inflation.The device was removed intact from the patient.The saber was replaced with a non-cordis 8mm x 4cm balloon catheter and a smart stent was implanted.The procedure was completed.There was no reported injury to the patient.The lesion was the iliac artery, and an ipsilateral approach was made.An unknown.018 guidewire crossed the lesion, and the saber pta was used as pre dilation.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The product was stored properly according to the instructions for use (ifu).The device was able to maintain negative pressure.There was no resistance/friction while inserting the device through the rotating hemostatic valve.There was no difficulty crossing the lesion.The lesion was noted to have severe calcification and a 90% stenosis.The vessel had moderate tortuosity; however, there was no difficulty while advancing towards the lesion through the vessel.The device was not being used to treat a chronic total occlusion (cto).The balloon did not rupture while in a stent.The device was never in an acute bend and was not kinked during use.The inflation device was filled with 1:1 contrast/saline ratio.The same inflation device was used successfully with other devices during the case.The device was discarded and not returned for analysis.A product history record (phr) review of lot 82221987 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with moderate tortuosity and stenosis likely contributed to the reported event as calcification is known to damage balloon material.The balloon material may have encountered calcified spicules during delivery or upon balloon expansion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 8MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16048332
Report Number9616099-2022-06184
Device Sequence Number6437137
Product Code LIT
UDI-Device Identifier20705032068908
UDI-Public(01)20705032068908(17)240531(10)82221987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number48008004S
Device Catalogue Number48008004S
Device Lot Number82221987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date12/26/2022
Supplement Report FDA Received Date02/02/2023
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 8 4SMART STENT(S)UNK GUIDEWIRE (0.018
Patient SexUnknown